Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Trying to get rid of the heroin addiction. Tried suboxone. Can I use percosets?

i have been on heroin for roughly 19 yrs. i do at least (sometimes more) 1 gram a day. i ve got to get off. methadone is not an optio9n because i ve been told that i can never come back and the self pay ones aren t an option either. i cannot go to detox because all 4 times i ve tried Suboxone/Subutex it has made me so incredibly sick i thought i;d die. and i did it EXACTLY as directed. i ve kicked cold turkey several timees, but it was in jail so i had no choice. heres my question/advice i need. i ve got fourteen 15mg percocets. is there a way i can take them to help during the first few days???
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,  
Medical Topics
Psychiatrist 's  Response
Dec 2014
Hello doschim44
Welcome to Health Care Magic

Heroin is a drug of Opium group, it is highly addictive. You have been using this drug for about 19 years so if you will stop taking the drug suddenly without expert supervision there are chances of severe withdrawal. Withdrawal syndrome of heroin may usually present as mild flu like symptoms to irritability, restlessness, anxiety, abdominal spasms, muscle soreness, lacrimation, slurred voice, tremors, headache, rhinitis and some times with seizure also.
So in detoxification centers when heroin de-addiction is done usually a drug that is similar in pharmacological action but less addictive than heroin is used for replacement. It not only prevent withdrawal syndrome but also help in maintaining the motivation. Then the drug is gradually tapered and ultimately individual becomes drug free.
Suboxone is Buprenorphin and naloxone combination in fixed dose, buprenorphin is similar to heroin but less addictive (partial agonist) and naloxone is antagonist drug. The drug is given to prevent the withdrawal syndrome. But as you have mentioned that the drug made you sick, this happened probably because of improper dosing because equivalent doses are given, so that individual don't get sick.
For abdominal spasms, muscle soreness you can use any non-opioid analgesic.
Percocet is not a good idea because it will just shift you from one drug to another.
Best in your case is visit a good Psychiatrist and get your self admitted in some good rehabilitation center for quick recovery.
Take Care
Answered: Wed, 6 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor